MAUDE Adverse Event Report: MEDLINE EXCELSIOR; SYRINGE, 10ML SALINE IN 10ML

MEDLINE EXCELSIOR; SYRINGE, 10ML SALINE IN 10ML
Model Number EMZE010001Z
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the "rubber" of the syringe plunger is sticking.The reporting facility followed up with the manufacturer following their initial report indicating that they determined that they were using the syringe incorrectly.Reportedly, the "sticking" issue was noted when the syringe plunger was being pulled back prior to expelling the air bubble within the pre-filled saline flush.When the reporting facility switched to expelling the air bubble without pulling back on the syringe plunger first, the reported "sticking" did not occur.To date, no information has been received to indicate that a user or a patient experienced a death, serious injury, medical intervention, follow-up care, or other adverse health impact associated with the reported problems/issues.No sample was returned for evaluation and the reported problem/issue was not confirmed.In an abundance of caution, and in response to an fda 483 issued for cfn (b)(4) on 22-jan-2024, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the "rubber" of the syringe plunger is sticking.

Common Device Name
SYRINGE, 10ML SALINE IN 10ML
Manufacturer (Section D)
MEDLINE EXCELSIOR
1933 heck drive
neptune NJ 07753 4428
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key18865246
Report Number2027791-2024-00027
Device Sequence Number20893014
Product Code NGT
UDI-Device Identifier10363807100012
UDI-Public10363807100012
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberEMZE010001Z
Device Lot Number3111773
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown